Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 16, NWS Wichita, KS

April 28, 202221 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 28, 2022, 3:13 PM CDT for 21 counties in Kansas. It took effect at Apr 29, 2022, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2022, 3:13 PM CDT (20:13 UTC)
In effect from
Apr 29, 2022, 1:00 PM CDT
Expired
Apr 29, 2022, 10:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS
All 21 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS73 KICT 282013
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
313 PM CDT Thu Apr 28 2022

KSZ052-053-068>070-083-092>094-098-291015-
/O.NEW.KICT.WI.Y.0016.220429T1800Z-220430T0000Z/
Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk-
Chautauqua-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Sedan, 
and Cedar Vale
313 PM CDT Thu Apr 28 2022

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, 
  Sumner, Cowley, Elk and Chautauqua Counties.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
201 
WWUS73 KICT 290811
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
311 AM CDT Fri Apr 29 2022

KSZ049-051-067-082-091-292215-
/O.EXB.KICT.WI.Y.0016.220429T1800Z-220430T0300Z/
Saline-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, McPherson, Hutchinson, Kingman, 
Anthony, Harper, and Attica
311 AM CDT Fri Apr 29 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Saline, McPherson, Reno, Kingman and Harper Counties.

* WHEN...1 PM though 10 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, especially
  if operating a high profile vehicle. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-095-099-292215-
/O.EXB.KICT.WI.Y.0016.220429T1800Z-220430T0600Z/
Woodson-Wilson-Montgomery-
Including the cities of Yates Center, Neodesha, Fredonia, 
Coffeyville, and Independence
311 AM CDT Fri Apr 29 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
SATURDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Woodson, Wilson and Montgomery Counties.

* WHEN...From 1 PM this afternoon to 1 AM Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, especially
  if operating a high profile vehicle. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-068>070-083-092>094-098-292215-
/O.EXT.KICT.WI.Y.0016.220429T1800Z-220430T0600Z/
Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk-
Chautauqua-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Sedan, 
and Cedar Vale
311 AM CDT Fri Apr 29 2022

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT SATURDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, 
  Sumner, Cowley, Elk and Chautauqua Counties.

* WHEN...From 1 PM this afternoon to 1 AM Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, especially
  if operating a high profile vehicle. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
638 
WWUS73 KICT 292000
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
300 PM CDT Fri Apr 29 2022

KSZ072-096-100-300300-
/O.EXA.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Allen-Neosho-Labette-
Including the cities of Iola, Humboldt, Chanute, and Parsons
300 PM CDT Fri Apr 29 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Allen, Neosho and Labette Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-068>071-083-092>095-098-099-300300-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Sedgwick-Sumner-
Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, 
and Independence
300 PM CDT Fri Apr 29 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, 
  Sumner, Cowley, Elk and Chautauqua Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049-051-067-082-091-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Saline-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, McPherson, Hutchinson, Kingman, 
Anthony, Harper, and Attica
300 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Saline, McPherson, Reno, Kingman and Harper Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
240 
WWUS73 KICT 292346
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
646 PM CDT Fri Apr 29 2022

KSZ032-033-047-048-300200-
/O.NEW.KICT.HW.W.0006.220429T2346Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
646 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
646 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
534 
WWUS73 KICT 300036
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
736 PM CDT Fri Apr 29 2022

KSZ067-300300-
/O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Reno-
Including the city of Hutchinson
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 60
  mph.

* WHERE...Reno County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ050-300200-
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Rice-
Including the cities of Lyons and Sterling
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Rice County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-300200-
/O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
736 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
478 
WWUS73 KICT 300057
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
757 PM CDT Fri Apr 29 2022

KSZ049-051-300300-
/O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Saline-McPherson-
Including the cities of Salina and McPherson
757 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West to northwest winds around 40 mph with gusts up to 
  60 mph.

* WHERE...Saline and McPherson Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-050-067-300200-
/O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
757 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one-half mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
757 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KED
695 
WWUS73 KICT 300143
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
843 PM CDT Fri Apr 29 2022

KSZ032-033-047>051-067-300300-
/O.EXT.KICT.HW.W.0006.000000T0000Z-220430T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, and Hutchinson
843 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one-half mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
843 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 
  45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
550 
WWUS73 KICT 300301
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1001 PM CDT Fri Apr 29 2022

KSZ032-033-047>051-067-300415-
/O.EXP.KICT.HW.W.0006.000000T0000Z-220430T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, and Hutchinson
1001 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

The strong northwest winds and areas of blowing dust have
subsided. Winds will remain gusty tonight though not as strong as
earlier in the evening. Therefore the high wind warning will be
allowed to expire.

$$

KSZ052-053-068>072-082-083-091>096-098>100-300415-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
1001 PM CDT Fri Apr 29 2022

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Except for winds associated with thunderstorms, the strong south 
to southwest winds will subside tonight. Therefore the wind 
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:11 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 28, 3:11 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
311 PM CDT Thu Apr 28 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 311 PM CDT Thu Apr 28 2022

Main concern is convective trends with conditional significant
severe potential late Friday afternoon/early evening along/ahead
of the pre-frontal dry-line. In the meantime, chances for mainly
elevated convection exists later this evening and tonight, though
short term models depict various solutions. While convection
cannot be ruled out about anywhere this evening, will focus on
initial modest elevated moisture transport across the Flint Hills
into eastern Kansas. Then toward and after midnight a secondary
area of better moisture transport on the low level jet will
develop over south central Kansas before shifting into northeast
Kansas late in the night. Not expecting much precip after 12z
Friday morning through mid-afternoon as the warm sector looks
capped though weakening ahead of the dry-line. Strong southerly
gradient flow and some contribution from diurnal heating/mixing
should result in advisory type wind speeds/and or gusts along the
turnpike corridor, so a Wind Advisory will be issued with this
forecast cycle.

For late Friday afternoon/evening, conditional chances for
significant severe weather including all hazards will exist just
ahead of the dry-line. The short term models are showing their
usual biases with the NAM more bullish on instability, further
west with dry-line and weaker inhibition. The upper jet alignment
by early evening and stronger winds aloft from the GFS would
suggest a better significant supercell/tornado environment across
south central Kansas IF convection develops along the dry-line
before the cold frontal merger later in the evening. Allowing for
some sentiments of various model solutions to verify, stronger
forcing for ascent with the approaching upper trof may be enough
to overcome the weakening inhibition to allow a window for surface
based severe convection to initiate just ahead of the dry-line in
the 22z-01z time frame where 40-50 kts bulk shear vector normal
to the dry-line, 100-150 j/kg 0-3km cape and decent 0-2km shear
will be present. If not, it is likely the frontal forcing/merger
with the dry-line later in the evening will support linear type
convection which will pose a severe threat transitioning from
hail/wind to mainly wind at least through midnight or so as it
progresses from the I-135 corridor across the Flint Hills.

A drier and cooler regime will follow on Saturday as the upper
low deepens over the Upper Midwest. Some diurnally enhanced
stratocu could drift over portions of central and eastern Kansas
with gusty northwest winds diminishing late in the day. Dry
weather expected on Sunday with return southerly flow and slight
warming.

Darmofal

.LONG TERM...(Monday through Thursday)
Issued at 311 PM CDT Thu Apr 28 2022

Another upper low/trof moving across the western conus is progged
to move into the central Plains on Monday. Rather impressive
moisture return will yield a nice instability/shear combo for
possible strong to severe convective chances. The upper pattern
remains fairly progressive through the mid-week with another
upper low/trof venturing into the area by Wednesday or Thursday.

KED

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1227 PM CDT Thu Apr 28 2022

Main aviation concerns will be low clouds and storm chances.

Warm front extends from eastern Nebraska through Northern MO with
Lee troughing remaining in place. Low level moisture continues to
lift north into the area and will continue to support pockets of
MVFR clouds this afternoon. Isolated storms are anticipated to
develop this evening as 850-700mb theta-e advection ramps up, but
exactly where they initially develop is still in question. For now
will only mention storms at KSLN but would not be surprised if
they are added once things become more clear.

Increasing low level jet will provide a widespread area of low
level wind shear tonight with south winds by around 06z around
45kts just off of the surface. Also looking for strong surface
winds for tomorrow with sustained speeds around 30 mph likely
with gusts 40-45 mph.

&&

.FIRE WEATHER...
Issued at 311 PM CDT Thu Apr 28 2022

A very high grassland fire danger is expected along and behind a
dry-line frontal passage Friday afternoon where strong and gusty
south to southwest winds will combine with lowering humidity
levels. Lowest humidity levels of 15 to 25 percent are expected
along and west of highway 14. Should the dry-line move a bit
faster eastward then these lower humidity values could be possible
as far east at the I-135 corridor in the late afternoon. Gusty
northwest winds will arrive on Saturday driving the grassland fire
danger into the very high category across portions of central
Kansas during the afternoon hours.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    64  88  54  73 /  30  30  60   0
Hutchinson      63  90  52  71 /  30  20  50   0
Newton          62  86  53  70 /  40  30  70   0
ElDorado        63  84  54  70 /  50  30  70   0
Winfield-KWLD   65  86  54  74 /  30  30  60   0
Russell         60  88  49  68 /  20  20  30  10
Great Bend      60  89  50  70 /  20  10  20   0
Salina          62  88  52  68 /  40  30  60  10
McPherson       62  88  52  69 /  40  20  60  10
Coffeyville     64  79  56  74 /  40  20  70   0
Chanute         62  79  55  72 /  50  20  70  10
Iola            61  78  54  71 /  50  20  70  10
Parsons-KPPF    64  79  56  73 /  50  20  70   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM to 7 PM CDT Friday for KSZ052-053-
068>070-083-092>094-098.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...RBL
FIRE WEATHER...KED
Hazardous weather outlook, Apr 28, 4:42 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
442 AM CDT Thu Apr 28 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
442 AM CDT Thu Apr 28 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Isolated or widely scattered storms may develop across the area
this evening and tonight. The strongest storms could become severe
with hail up to size of ping pong balls and wind gusts to around 60
mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very high grassland fire danger is expected on Friday afternoon for
locations west of I-135 or locations west of a developing dryline,
and on Saturday afternoon for portions of central Kansas.

The chances for severe storms will increase late Friday afternoon
and Friday evening. Supercell thunderstorms capable of producing
baseball sized hail, damaging winds of 70 mph and tornadoes are
expected to develop along a dryline.

There is another chance for thunderstorms Monday into Tuesday, some
of the storms on Monday could become severe across southern Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.